Winter Storm, Bennington
- When
- February 1, 5:00 AM EST to February 2, 12:00 PM EST
- Where
- Bennington forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 43.036, -73.093 (the zone’s center; the record gives no point)
A complex low pressure system originating from the deep south brought heavy snow to southern Vermont. Initially light snow overspread the area as a result of a weak area of low pressure moving northeastward off the mid Atlantic and northeast coasts on Tuesday, February 1st.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A complex low pressure system originating from the deep south brought heavy snow to southern Vermont. Initially light snow overspread the area as a result of a weak area of low pressure moving northeastward off the mid Atlantic and northeast coasts on Tuesday, February 1st. A much stronger low approached from the Ohio Valley Tuesday night and crossed the region on Wednesday, February 2nd.
Snowfall reports across southern Vermont ranged from 8 inches up to 25 inches with a majority of reports falling between 10 and 18 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 1, 4:51 AM EST, 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
451 AM EST TUE FEB 1 2011
.SYNOPSIS...
A WARM FRONT AND AREA OF LOW PRESSURE APPROACHES FROM THE OHIO
VALLEY. THIS FIRST LOW PRESSURE SYSTEM WILL BRING A LIGHT TO
MODERATE SNOWFALL TO THE REGION TODAY. A MORE IMPRESSIVE CYCLONE
ASSOCIATED WITH THE STORM SYSTEM WILL IMPACT THE REGION WEDNESDAY
MORNING INTO THURSDAY MORNING...WITH HEAVY SNOWFALL FROM THE
CAPITAL REGION NORTH...AND A MIXTURE OF SNOW...SLEET AND FREEZING
RAIN SOUTH AND EAST. HIGH PRESSURE WILL BUILD IN FROM THE MIDWEST
ON THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SNOW DEVELOPING OVER THE REGION AS IT SPREADS EAST FROM THE OH
VALLEY AND GREAT LAKES. BOUNDARY LAYER FRONTOGENESIS INCREASING AS
THERMAL GRADIENT TIGHTENS...AND SOUTHWEST BOUNDARY LAYER FLOW
INCREASES CONVERGENCE AND ISENTROPIC LIFT. DECENT CONSENSUS IN
GUIDANCE OF ADVISORY LEVEL SNOWS MOST AREAS THROUGH TODAY...MAYBE
A LITTLE SHORT OF ADVISORY LEVEL SNOWS IN THE ADIRONDACKS AND
NORTHERN PARTS OF THE LAKE GEORGE SARATOGA REGION.
WITH CLOUD COVER AND SNOW...TEMPERATURES SHOULD CLIMB ONLY TO THE
TEENS TO MID 20S FOR HIGHS. SNOW COULD BE MODERATE AT TIMES
TODAY...THEN SLACKEN THROUGH THE AFTERNOON AND EVENING AS THIS
LITTLE UPPER IMPULSE EXITS IN ADVANCE OF THE MAIN STORM THAT WILL
BE APPROACHING FROM THE MIDWEST AND OH VALLEY. SOURCES OF GUIDANCE
STILL SUGGESTING A PERIOD OF LIGHTER PRECIPITATION TONIGHT...WHILE
THE BOUNDARY LAYER CONTINUES TO WARM. PARTS OF THE MID HUDSON
VALLEY...SOUTHERN TACONICS AND NW CT SHOULD SEE PERIODS OF A LIGHT
MIX...INCLUDING SOME LIGHT FREEZING RAIN AND DRIZZLE...ALONG WITH
PERHAPS A FEW SNOW FLAKES AND SLEET PELLETS. ALL OTHER AREAS
SHOULD SEE PERIODS OF LIGHT SNOW...WITH MINOR ADDITIONAL
ACCUMULATIONS. TEMPERATURES SHOULD REMAIN NEARLY STEADY ALL
NIGHT...AND MAYBE FALL JUST A FEW DEGREES IN SOME LOCATIONS.
THE MAIN STORM SHOULD BEGIN TO IMPACT THE REGION BETWEEN MIDNIGHT
AND SUNRISE WEDNESDAY...AS STEADIER SNOW MOVES BACK INTO WESTERN
AREAS AFTER MIDNIGHT...AND EVERYWHERE ELSE JUST BEFORE SUNRISE.
THE SNOW COULD RAPIDLY INCREASE INTENSITY TOWARD SUNRISE.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MAIN STORM ORGANIZING IN THE SOUTHERN PLAINS...WITH REMARKABLE
CONVECTION...SUBTROPICAL UPPER JET CONNECTION AND UPPER
DEFORMATION RAPIDLY DEVELOPING. GULF OF MEXICO IS OPEN FOR
BUSINESS...AND THIS STORM WILL BE MAKING A SIGNIFICANT WITHDRAWAL
OF MOISTURE...THAT LOOKS LIKE IT WILL BE PAID BACK WITH INTEREST
AS SNOW IN MOST OF OUR REGION...SOME SLEET AND FREEZING RAIN IN
SOUTHERN AREAS.
UPPER CONFLUENCE IN SOUTHEASTERN CANADA WILL SUPPORT STRONG LOW
LEVEL RIDGING INTO THE REGION...CREATING QUITE A BATTLE LINE WHERE
STRONG WARM ADVECTION IN THE FORM OF ANOMALOUSLY STRONG V
WINDS...WILL CONVERGE WITH THE REINFORCING COLDER...DRYER AIR FROM
THE NORTH. THE WARM AND COLD AIR WILL STAGE QUITE A BATTLE...WITH
THE BOUNDARY LAYER THERMAL GRADIENT ORIENTED WEST TO EAST
TIGHTENING AND RESULTING IN EXCEPTIONAL FRONTOGENESIS...BUT
PERPENDICULAR TO THE STRONG V WINDS. THE BATTLE WILL FEATURE
ERUPTIONS OF MOISTURE...RESULTING IN SNOW FALLOUT...AND IN SOME
AREAS...SLEET LIKE PILES OF BUCKSHOT...AND SOME FREEZING RAIN. IN
SNOW AREAS...MAY GET LITTLE MULTIBANDS OF ENHANCED SNOWFALL RATHER
THAN WHAT WE HAVE SEEN IN THE PAST FEW STORMS THIS SEASON WHICH IS
ONE BROAD BAND OF ENHANCED SNOWFALL.
SO...HIGHER SNOW AMOUNTS COULD BE MORE LOCALIZED. STILL...WITH
THE ANOMALOUS MOISTURE ASSOCIATED WITH THE SYSTEM...AND POSSIBLY
SOME CONVECTIVE ELEMENTS...LOWER END OF FINAL SNOW TOTALS IN AREAS
THAT SEE MOSTLY SNOW...WILL BE WELL OVER A FOOT...WITH AREAS WITHIN
THE MULTI BANDS AROUND 2 FEET. SOME HINTS OF CSI IN SATURATED
LAYER IN CROSS SECTION ACROSS THE REGION DURING HEAVIEST SNOW
WEDNESDAY. SNOWFALL RATES IN THE ENHANCED BANDS SHOULD BE 2"+ PER
HOUR OR MORE. SNOW RATIOS LOOK TO BE AROUND CLIMO OVER MOST
AREAS...AS THE DENDRITIC GROWTH ZONE IS PREDICTED TO BE QUITE
ELEVATED. SO THE SNOW MAY BE DRY...BUT A BIT MORE DENSE AND HEAVY
THAN THE PAST FEW STORMS.
IN THE MID HUDSON VALLEY TO NW CT...MIX OF SLEET AND FREEZING RAIN
SHOULD RESULT IN SOME ACCUMULATION OF ICE...MAYBE AROUND A THIRD
OF AN INCH. WITH THE STRONG BOUNDARY LAYER WARM ADVECTION...
ACKNOWLEDGING SLEET LIKELY FOR SOUTHERN BERKSHIRES TO PARTS OF THE
EASTERN CATSKILLS...AND JUST A CHANCE OF SLEET TO THE CAPITAL
DISTRICT AND SOUTHERN VT. IF DATA ALTER TODAY SUPPORTS COLDER
TRENDS...WORDING OF SLEET COULD BE PUSHED SOUTH IN LATER UPDATES.
HEAVIEST PRECIPITATION SHOULD BEGIN TO SLACKEN LATE WEDNESDAY
AFTERNOON...AND SHIFT BACK TO ALL SNOW BY EVENING IN AREAS WHERE
THE MIX TOOK PLACE. ADDITIONAL LIGHT SNOW LIKELY WEDNESDAY
EVENING...BEFORE ENDING SOMETIME WEDNESDAY NIGHT OR VERY EARLY
THURSDAY MORNING.
TEMPERATURES WEDNESDAY WILL RISE INTO THE 20S IN AREAS THAT SEE
MOSTLY SNOW...AND AROUND 30 IN THE POU AREA THROUGH NW CT.
TEMPERATURES WEDNESDAY NIGHT WILL NOT COOL AS MUCH AS TR HEY
COULD...WITH CLOUDS AND LINGERING LIGHT PRECIPITATION...SO FAVORING
WARMER GUIDANCE TEMPERATURES. COLD ADVECTION DEEPENS THURSDAY AND
THURSDAY NIGHT...BUT SOURCE OF COLD AIR QUITE DISPLACED FROM THE
REGION...SO HIGHS THURSDAY SHOULD BE IN THE LOWER TO MID
20S...SOME UPPER TEENS SOUTHERN ADIRONDACKS AND UPPER 20S POU TO
NW CT. LOWS THURSDAY NIGHT IN THE SINGLE NUMBERS...SOME BELOW ZERO
IN COLDER AREAS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A WEAK RIDGE OF HIGH PRESSURE WILL CREST OVER THE FA FRIDAY INTO
FRIDAY EVENING BEFORE LIFTING NORTHEAST INTO THE CANADIAN MARITIMES
ON SATURDAY. EXPECT THAT CLEAR TO PARTLY CLOUDY SKIES WILL HOLD FOR
MUCH OF THE DAY ON FRIDAY WITH CLOUDS INCREASING FRIDAY NIGHT AHEAD
OF NEXT COASTAL LOW. EXPECT HIGHS ON FRIDAY TO RANGE FROM THE UPPER
TEENS NORTHWEST TO AROUND 30 SOUTHEAST WITH LOWS FRIDAY NIGHT
RANGING FROM AROUND 5 BELOW ZERO NORTHWEST TO MID TEENS
SOUTHEAST.
ON SATURDAY INTO SATURDAY NIGHT...YET ANOTHER COMPLEX STORM SYSTEM
IS EXPECTED TO IMPACT THE FA WITH SOME DISCREPANCIES IN TIMING AND
POSITION OF SURFACE LOWS BTWN THE GGEM...ECMWF AND GFS. THE GFS IS
CONSIDERABLY FASTER AND DEEPER WITH THE COASTAL LOW AND HAS PRIMARY
LOW FARTHER WEST THAN THE OTHER TWO MODELS WITH THIS FEATURE BACK
OVER THE UPPER GREAT LAKES. THE ECMWF AND GGEM ARE SIMILAR WITH THE
PLACEMENT OF THESE TWO FEATURES AS WELL AS RELATIVE STRENGTH OF THE
SYSTEM AND TIMING OF ONSET OF PCPN WHICH WOULD BE DURING THE DAY ON
SATURDAY INTO SATURDAY NIGHT. HAVE PLACED CHANCE POPS IN THE
FORECAST DURING THIS PERIOD AND HAVE NOT GONE HIGHER ON POPS AT THIS
TIME DUE TO TIMING UNCERTAINTY. BASED PTYPE ON PARTIAL THICKNESS
VALUES USING A BLEND FROM THE GFS AND ECMWF WHICH YIELDED MOSTLY
SNOW EXCEPT FOR A MIXTURE OF RAIN...SNOW... SLEET AND FREEZING RAIN
ACROSS FAR SOUTHEAST PORTION OF FA SATURDAY AFTERNOON AND AS A
RESULT WILL SPLIT THIS AREA OFF IN THE HWO TO MENTION THE
POSSIBILITY OF SLEET AND FREEZING RAIN IN THE HWO. EXPECT HIGHS ON
SATURDAY TO RANGE FROM THE MID 20S NORTHWEST TO MID 30S SOUTHEAST
WITH LOWS SATURDAY NIGHT IN THE SINGLE DIGITS NORTHWEST TO UPPER
TEENS SOUTHEAST.
BEHIND THIS STORM SYSTEM...EXPECT QUIET WEATHER FOR MUCH OF THE FA
FOR THE REMAINDER OF THE WEEKEND THROUGH MONDAY...EXCEPT ACROSS THE
SOUTHERN ADIRONDACKS AND MOHAWK VALLEY. IN THESE AREAS LAKE EFFECT
SNOW IS POSSIBLE SUNDAY INTO MONDAY. EXPECT HIGHS ON SUNDAY IN THE
MID 20S TO MID 30S...LOWS SUNDAY NIGHT IN THE SINGLE DIGITS TO UPPER
TEENS AND HIGHS ON MONDAY IN THE UPPER 20S TO MID 30S.
TEMPERATURES IN THE LONG TERM PERIOD ARE EXPECTED TO AVERAGE NEAR
NORMAL WITH PRECIPITATION ABOVE NORMAL PROVIDED THAT QPF AMOUNTS FOR
THE STORM SYSTEM SATURDAY NIGHT ARE CLOSE TO EITHER THE GFS OR
ECMWF.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE OVER NORTHERN NEW ENGLAND WILL CONTINUE TO LIFT
NORTHEAST AWAY FROM OUR REGION AS A WARM FRONT LIFTS NORTH TOWARD
OUR REGION FROM THE TENNESSEE VALLEY. SKIES HAVE BECOME OVERCAST
AT THE TAF SITES AS OF 1230 AM AND EXPECT THAT CIGS WILL GRADUALLY
LOWER DURING THE NEXT SEVERAL HOURS WITH TAF SITES REMAINING VFR
THROUGH AT LEAST 08Z. HAVE ADDED A TEMPO MVFR GROUP TO KPOU BTWN
08Z AND 10Z AND KALB BTWN 09Z AND 10Z AS SNOW IS EXPECTED TO MOVE
INTO THE AREA AND THEN IFR/LIFR CONDITIONS FROM 10Z THROUGH MUCH
OF THE DAY AS SNOW WILL BE HEAVY AT TIMES BCMG VFR AFT 00Z AS A
LULL IN THE PRECIPITATION IS EXPECTED THIS EVENING. FOR KGFL
EXPECT THAT VFR CONDITIONS WILL HOLD UNTIL 11Z AND THEN A RAPID
TRANSITION THROUGH MVFR TO IFR BY 12Z AS SNOW MOVES INTO THE AREA WITH
IFR/LIFR CONDITIONS FROM 12Z THROUGH MUCH OF THE DAY AS SNOW WILL
BE HEAVY AT TIMES BCMG VFR AFT 00Z AS A LULL IN THE PRECIPITATION
IS EXPECTED AT KGFL THIS EVENING AS WELL.
SNOWFALL ACCUMULATIONS BY 00Z WEDNESDAY OF 4 TO 8 INCHES ARE
EXPECTED AT KPOU...WITH 3 TO 6 INCHES AT KALB AND AND 2 TO 4
INCHES AT KGFL. WINDS WILL BE LIGHT AND VARIABLE TO CALM.
OUTLOOK...
TUE NIGHT...MVFR-IFR. CHC SNOW IN THE EVENING AND WITH WIDESPREAD
SNOW DEVELOPING AFTER MIDNIGHT.
WED...IFR...-SN. AT KPOU...CHANGEOVER TO -FZRA AND SLEET DURING THE
DAY.
WED NIGHT..IFR IN SNOW IN THE EVENING WITH A CHANCE OF SNOW AFTER
MIDNIGHT.
THU-FRI...VFR...NO SIG WX.
SAT...VFR...WIHT MVFR POSSIBLE WITH A CHC OF SNOW.
&&
.HYDROLOGY...
MOST RIVER GAGES ARE CONTINUING TO SHOW ICE EFFECTS. RIVER ICE WILL
CONTINUE TO THICKEN WITH TEMPERATURES AT BELOW NORMAL READINGS
THROUGH THE WEEK.
A LONG DURATION WINTER STORM WILL IMPACT THE REGION TUESDAY
MORNING INTO THURSDAY MORNING WITH 1 TO 2 INCHES OF LIQUID
EQUIVALENT. HEAVY SNOWFALL IS EXPECTED FROM THE NRN
CATSKILLS...CAPITAL REGION...AND NRN BERKSHIRES NORTHWARD. SLEET
AND FREEZING RAIN WILL MIX WITH THE SNOW ON WEDNESDAY ACROSS THE
ERN CATSKILLS...MID HUDSON VALLEY...SRN BERKS...SRN TACONICS...AND
NW CT. AN ICE ACCUMULATION OF A TENTH TO A THIRD OF AN INCH IS
POSSIBLE ACROSS THE MID HUDSON VALLEY AND SRN LITCHFIELD CTY. WE
ARE NOT EXPECTING ANY HYDRO PROBLEMS...BUT THIS WILL BE A HVY PCPN
EVENT ADDING TO THE TWO TO SIX INCHES OF SNOW EQUIVALENT ALREADY
ON THE GROUND OVER THE HSA.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.EQUIPMENT...
THE HIGHLAND NOAA WEATHER RADIO TRANSMITTER (WXL-37 162.475 MHZ)
BROADCAST CONTINUES BE INTERMITTENT. THE PHONE COMPANY HAS BEEN
NOTIFIED AND IS WORKING ON THE PROBLEM. WE APOLOGIZE FOR ANY
INCONVENIENCE THIS IS CAUSING.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR CTZ001-013.
NY...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR MAZ001-025.
VT...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR VTZ013>015.
&&
SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...11
AVIATION...11
HYDROLOGY...11/NASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 950 PM EST MON JAN 31 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 950 PM EST MON JAN 31 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 436 AM EST TUE FEB 1 2011 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-011500- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 436 AM EST TUE FEB 1 2011 ...SNOW WILL IMPACT THE MORNING COMMUTE ACROSS EASTERN NEW YORK FROM THE MOHAWK VALLEY AND GREATER CAPITAL DISTRICT SOUTH AS WELL AS ACROSS THE BERKSHIRES IN MASSACHUSETTS AND LITCHFIELD HILLS IN CONNECTICUT... LIGHT TO MODERATE SNOW OVERSPREAD THE REGION OVERNIGHT AND THE SNOW IS EXPECTED TO INCREASE IN INTENSITY WITH MODERATE TO OCCASIONALLY HEAVY SNOW EXPECTED DURING MUCH OF THE MORNING COMMUTE. SNOWFALL ACCUMULATIONS THROUGH 10 AM WILL GENERALLY BE IN THE 2 TO 4 INCH RANGE...HOWEVER AREAS FROM THE CENTRAL AND SOUTHEAST CATSKILLS THROUGH THE MID HUDSON VALLEY TO THE SOUTHERN BERKSHIRES AND LITCHFIELD HILLS CAN EXPECT 4 TO 6 INCHES OF SNOW ACCUMULATION. IF TRAVELING THIS MORNING...USE CAUTION AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && A WINTER STORM WARNING IS IN EFFECT FROM 6 AM THIS MORNING THROUGH 6 AM THURSDAY.
The national radar mosaic for the moment the first event began.
3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2011Every state in 2011This day in weather historyWarnings in Vermont, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281509, 281511, 281512.